MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW PLUS; HYSTEROSCOPE 30° Ø 3.9MM WL 217MM

RICHARD WOLF GMBH PANOVIEW PLUS; HYSTEROSCOPE 30° Ø 3.9MM WL 217MM
Model Number 8986402
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility has informed richard wolf medical instruments corporation (rwmic) of an issue regarding a hysteroscope 30° ø 3.9mm wl 217mm, part id: 8986402, serial # (b)(6).According to the user facility, "the first hysteroscope was clear and the fiberoptics look good.When inserted into the patient and turned on the water flow, the visual field became foggy.The provider tried to use a second scope and had the same issue.The procedure was completed with the second hysteroscope as the visual field was not as impaired as in the first scope." in addition, the reported issue caused a 30 minute delay during a diagnostic hysteroscopy procedure while trying to resolve the issue with the scope, retrieve the back-up device, and try to resolve the same issue with the back-up scope.There is no report of injury to the patient or other personnel.
 
Additional Manufacturer Narrative
The following fields have new information: h6 (type of investigation, investigation findings, and investigation conclusions).The hysteroscope 30° ø 3.9mm wl 217mm, part id: 8986402, serial#: (b)(6) was investigated at rwmic.The investigations revealed that the scope was received with a cloudy image.There was a presence of moisture inside the optic system.Further investigations showed that the scope leaks through the fibers.The negative lens was chipped and the distal tip housing has a small dent.The damage to the scope was likely caused due to an external force exerted during a process.Therefore, user error has been determined as the root cause.The reported hysteroscope 30° ø 3.9mm wl 217mm, part id: 8986402, serial#: (b)(6) was produced on 22/may/2018.No anomalies were detected during production.Rw gmbh has a total of 58 similar complaints "blurry/foggy/cloudy image" including the current one regarding hysteroscope 30° ø 3.9mm wl 217mm, part id: 8986402 received during the review period from 01/jan/2018 to 06/apr/2023.In general, the user is advised in the associated instructions for use ga-e 200 / en / index: 2019-03 v8.0 / pk18-9399 under chapter 7 that a visual and functional check must be carried out before and after each use.Possible functional impairments of the above type can be detected by the user prior usage if these instructions are followed.In our risk analysis b1-2 rev.05, manufacturing-related, handling-related, design-related and environment-related hazards, with regard to a functional impairment, as well as risks due to a product that cannot be used, the overall probability of occurrence for this issue is consistent with previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
PANOVIEW PLUS
Common Device Name
HYSTEROSCOPE 30° Ø 3.9MM WL 217MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
marco bruxmeier
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17287043
Report Number9611102-2023-00044
Device Sequence Number20497633
Product Code HIH
UDI-Device Identifier04055207023686
UDI-Public04055207023686
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K880314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8986402
Device Catalogue Number8986402
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown